Hail, Lea
- When
- September 15, 6:53 PM MST
- Where
- Lea County, Eunice
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.433, -103.150
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Sep 15, 1:10 PM MST, 5 hours 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 310 PM CDT FRI SEP 15 2006 .SHORT TERM... SFC TROF EXTENDS N-S FM ERN NM INTO THE UPPER TRANS PECOS WITH MSAS LI/S FROM NW PB INTO THE BIG BEND REGION. 25-30KTS OF BULK SHEAR AND CAPES NEAR 100O J/KG SUGGEST STRONG/MARGINALLY SEVERE STORMS POSSIBLE. W TX LOOKS TO BE IN RRQ AND WITH CONVERGENCE INVOF SFC TROF ISOLD TSRA POSSIBLE INTO THE EVENING. DEVELOPMENT OF LLJ EARLY THIS EVENING COULD PROLONG A FEW STORMS. OTHERWISE DWPNTS EXPECT TO REMAIN UP OVERNIGHT...EXCEPT ACRS THE FAR W AND MORNING LOWS WILL CONTINUE TO TREND UP. .LONG TERM... UPPER LOW MOVING INTO NRN HIGH PLAINS SAT HAS BROAD CYCLONIC FLOW CARVED OUT ACRS WRN 1/2 OF CONUS. ASSOCD SFC TROF WILL BE WELL ESTABLISHED ACRS PLAINS. IN FACT A DOWNSLOPE COMPONENT IS EXPECTED FROM UPPER TRANS PECOS INTO SE NM AND WITH THERMAL RIDGE TEMPS WILL BE WELL ABOVE NORMAL. ATTENTION OF FCST IS STILL FOCUSED ON REMNANTS OF LANE AND ASSOCD MSTR MOVING INTO NRN MEXICO LATE SAT-MON. OFFICIAL TRACK OF LANE TAKES IT THRU SRN BAJA REGION MAKING LANDFALL ALONG THE MEXICAN COAST ONLY 400 MILES FROM PRESIDIO MON A.M.. MID LEVEL SLY FLOW ACRS MEXICO WILL FEED MSTR NWD INTO BIG BEND REGION AS EARLY AS SAT PM (ALREADY EVIDENT ON WATER VAPOR). TYPICALLY...SUSTAINED SLY MID LEVEL FLOW RESULTS IN RAIN ACRS BIG BEND/LOWER TRANS PECOS. BY THE END OF SAT PW/S SHOULD BE AS HIGH AS 1.5 AND WILL TREND POPS UP SAT PM ACRS FAR FAR S-SW. MEANWHILE COLD FRONT WILL MOVE S INTO NRN PB SUN WITH SFC DWPNTS DECREASING DURING THE DAY ACRS SE NM/NRN CWFA. AS SUCH SKEPTICAL THAT PRECIP WILL HAVE A CHANCE TO DEVELOP ACRS W-N CWFA...COOLER AS WELL. MSTR WILL REMAIN ACRS BIG BEND/LOWER TRANS PECOS SUNDAY. EVEN THOUGH LANE WILL STILL BE WELL W THERE S/B A GOOD CHANCE OF RAIN AND MAY TREND POPS UP A LITTLE. MEANWHILE BROAD MID LEVEL CYCLONIC FLOW WILL TRANSITION E WHICH WILL PUSH MST AXIS E AND S...THEREBY KEEPING THE CHANCE OF RAIN ACRS THE PB MINIMIZED. THIS TOO SUGGEST MSTR WILL BE PUSHED FARTHER S AND E THRU MEXICO AS EARLY AS MONDAY RESULTING IN A SHORTER PERIOD OF HEAVY RAIN ACRS BIG BEND/LOWER TRANS PECOS. AS MID LEVEL TROF MOVES E FRONT SHOULD BE ABLE TO MOVE S INTO THE TRANS PECOS MON P.M.. ECMWF INDICATES FRONT AS FAR S AS RIO GRANDE LATE MON P.M.. OF COURSE UNCERTAINTY IN REGARD TO HOW REMNANTS OF LANE ARE INCORPORATED INTO WLY FLOW. NHC PRODUCTS INDICATE A SLOW MOVEMENT REFLECTING DIFFICULTIES IN RESOLVING TRACK AFTER LANDFALL. GFS MODELS CONTINUE TO SHOW LARGE CHANGES FROM YESTERDAY/S RUN WITH STRONGER WLY MID LEVEL FLOW DEVELOPING ACRS SWRN STATES. A QUICK LOOK AT LATEST INDICATES ECMWF LEANING THAT WAY TOO. STRONGER MID LEVEL FLOW WILL FAVOR LEE TROFFING AND THERMAL RIDGING WED-FRI. ATTP HAVE LOST CONFIDENCE IN MODEL SOLUTIONS AND EXPECT TO MAKE LITTLE CHANGE IN LATTER PERIODS. UP SHOT IS THAT BEST CHANCE OF RAIN WILL OCCUR SAT-MON ACRS FAR S WITH HEAVY RAIN POSSIBLE ALTHOUGH NOT AS FAVORABLE AS YESTERDAY/S DATA. && .HYDROLOGY... RIVER LEVELS REMAIN ELEVATED ALONG THE RIO GRANDE DUE TO RELEASES FROM LUIS LEON RESERVOIR IN MEXICO...AND FROM RAINFALL RECEIVED FURTHER UPSTREAM ALONG THE RIO GRANDE. SINCE MOISTURE FROM TROPICAL STORM LANE HAS ALREADY BEGUN TO MOVE NORTHWARD THROUGH MEXICO...IT APPEARS THE CHANCE OF HEAVY RAIN WILL BE ON THE INCREASE OVER MEXICO AND WEST TEXAS SATURDAY THROUGH MONDAY. THEREFORE...HIGHER RIVER LEVELS ALONG THE RIO GRANDE ARE POSSIBLE AS ANY HEAVY RAINFALL ALONG THE RIO GRANDE OR ITS TRIBUTARIES WILL RAISE RIVER LEVELS. THOSE WHO HAVE INTERESTS ALONG THE RIO GRANDE RIVER IN SOUTHWEST TEXAS SHOULD KEEP ABREAST OF THE LATEST FORECASTS...AND RIVER FORECASTS...FROM THE NATIONAL WEATHER SERVICE. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 74 93 70 91 / 20 20 20 20 CARLSBAD NM 67 94 63 91 / 10 10 10 10 DRYDEN TX 73 91 73 92 / 10 30 50 50 FORT STOCKTON TX 72 92 69 92 / 20 20 40 20 GUADALUPE PASS TX 62 86 61 85 / 10 10 20 10 HOBBS NM 66 91 63 89 / 20 10 10 10 MARFA TX 58 83 56 85 / 20 30 40 30 MIDLAND INTL AIRPORT TX 73 93 70 92 / 20 20 20 10 ODESSA TX 73 94 70 91 / 20 20 20 10 WINK TX 73 98 68 97 / 20 10 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 242 PM CDT FRI SEP 15 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161945- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 242 PM CDT FRI SEP 15 2006 /142 PM MDT FRI SEP 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING ACROSS MUCH OF THE OUTLOOK AREA. A FEW STORMS MAY BECOME STRONG WITH DIME SIZE HAIL...WIND GUSTS TO 60 MPH...AND FREQUENT CLOUD TO GROUND LIGHTNING POSSIBLE. RIVER LEVELS ON THE RIO GRANDE FROM CANDELARIA DOWNSTREAM TO LAJITAS WILL REMAIN ELEVATED FOR THE NEXT SEVERAL DAYS. THESE RISES CAN BE ATTRIBUTED TO RECENT UPSTREAM RAINFALL AND RELEASES FROM LUIS LEON RESERVOIR IN MEXICO. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE ENHANCED THIS WEEKEND AND RIVER LEVELS ON THE RIO GRANDE MAY INCREASE FURTHER INTO EARLY NEXT WEEK AS THE REMNANTS OF TROPICAL STORM LANE MAY MOVE THROUGH NORTHERN MEXICO. THE EXACT TRACK OF LANE CONTINUES TO REMAIN UNCERTAIN...SO INTERESTS ALONG THE RIO GRANDE WILL NEED TO MONITOR THIS SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 818 PM CDT FRI SEP 15 2006 NMZ033-034-TXZ045-050-160215- CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-ANDREWS- 818 PM CDT FRI SEP 15 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHEASTERN LEA...NORTHWESTERN ANDREWS AND WESTERN GAINES COUNTIES. AT 814 PM CDT...SCATTERED STRONG THUNDERSTORMS WERE DEVELOPING FROM NEAR SEAGRAVES...TO WEST OF SEMINOLE...TO EAST OF EUNICE...TO NORTH OF JAL. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...SMALL HAIL...GUSTY WINDS TO 45 MPH...AND VERY HEAVY RAINFALL. PERSONS IN THESE LOCATIONS SHOULD BE PREPARED TO SEEK SAFE SHELTER IF THUNDERSTORMS APPROACH. LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION AND RADIO STATIONS...OR OTHER MEDIA SOURCES FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE IN MIDLAND.
The Midland/Odessa radar (KMAF), 106 km away, was scanning. The volume nearest the first event began at 01:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5535050.